Alert archive / Washington / Gale Warnings in 2009
Gale Warning 49, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 15, 2009, 2:41 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2009, 2:41 AM PDT (09:41 UTC)
- Expired
- Oct 16, 2009, 12:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
907 WHUS76 KSEW 150941 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 AM PDT THU OCT 15 2009 PZZ150-153-156-170-173-176-151745- /O.UPG.KSEW.SW.Y.0029.000000T0000Z-091015T1600Z/ /O.NEW.KSEW.GL.W.0049.091015T0941Z-091016T1600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 241 AM PDT THU OCT 15 2009 ...GALE WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-151745- /O.NEW.KSEW.SC.Y.0365.091015T1000Z-091016T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 241 AM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-151745- /O.EXT.KSEW.RB.Y.0035.000000T0000Z-091016T1600Z/ GRAYS HARBOR BAR- 241 AM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 9 AM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
4 follow-up statements
436 WHUS76 KSEW 152114 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 214 PM PDT THU OCT 15 2009 PZZ130-160515- /O.UPG.KSEW.SC.Y.0365.000000T0000Z-091016T1600Z/ /O.EXA.KSEW.GL.W.0049.000000T0000Z-091016T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 214 PM PDT THU OCT 15 2009 ...GALE WARNING IN EFFECT UNTIL 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-160515- /O.CON.KSEW.GL.W.0049.000000T0000Z-091016T1600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 214 PM PDT THU OCT 15 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131>134-160515- /O.NEW.KSEW.SC.Y.0366.091015T2114Z-091017T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 214 PM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-160515- /O.EXT.KSEW.RB.Y.0035.000000T0000Z-091017T0100Z/ GRAYS HARBOR BAR- 214 PM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PDT FRIDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$
078 WHUS76 KSEW 160336 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 836 PM PDT THU OCT 15 2009 PZZ130-150-153-156-170-173-176-161145- /O.CON.KSEW.GL.W.0049.000000T0000Z-091016T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 836 PM PDT THU OCT 15 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-161145- /O.CON.KSEW.RB.Y.0035.000000T0000Z-091017T0100Z/ GRAYS HARBOR BAR- 836 PM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>134-161145- /O.CON.KSEW.SC.Y.0366.000000T0000Z-091017T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 836 PM PDT THU OCT 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
181 WHUS76 KSEW 160945 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 245 AM PDT FRI OCT 16 2009 PZZ130-150-153-156-170-173-176-161745- /O.EXT.KSEW.GL.W.0049.000000T0000Z-091016T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 245 AM PDT FRI OCT 16 2009 ...GALE WARNING NOW IN EFFECT UNTIL NOON PDT TODAY... THE GALE WARNING IS NOW IN EFFECT UNTIL NOON PDT TODAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-161745- /O.EXT.KSEW.RB.Y.0035.000000T0000Z-091017T1600Z/ GRAYS HARBOR BAR- 245 AM PDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 AM PDT SATURDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 9 AM PDT SATURDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>134-161745- /O.CON.KSEW.SC.Y.0366.000000T0000Z-091017T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 245 AM PDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
586 WHUS76 KSEW 161552 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 852 AM PDT FRI OCT 16 2009 PZZ130-150-153-156-170-173-176-161900- /O.CON.KSEW.GL.W.0049.000000T0000Z-091016T1900Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 852 AM PDT FRI OCT 16 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... PLEASE REFER TO THE COASTAL WATERS FORECAST (CWFSEW) FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-170000- /O.CON.KSEW.RB.Y.0035.000000T0000Z-091017T1600Z/ GRAYS HARBOR BAR- 852 AM PDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... PLEASE REFER TO THE COASTAL WATERS FORECAST (CWFSEW) FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131>134-170000- /O.CON.KSEW.SC.Y.0366.000000T0000Z-091017T0100Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 852 AM PDT FRI OCT 16 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... PLEASE REFER TO THE COASTAL WATERS FORECAST (CWFSEW) FOR ADDITIONAL DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO 33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:30 PM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 14, 9:30 PM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
930 PM PDT WED OCT 14 2009
.SYNOPSIS...HIGHER PRESSURE TONIGHT AND THURSDAY MORNING WILL LEAD
TO QUIETER WEATHER AND A DECREASE IN SHOWERS THROUGH THE MIDDLE OF
THE DAY ON THURSDAY. CLOUDS WILL INCREASE THURSDAY AFTERNOON AS
ANOTHER SYSTEM APPROACHES. RAIN WILL DEVELOP THURSDAY NIGHT AND
COULD BE HEAVY AT TIMES IN THE OLYMPICS. A COLD FRONT WILL MOVE
THROUGH ON FRIDAY...CHANGING THE RAIN TO SHOWERS. SHOWERS WILL
PERSIST SATURDAY BUT SUNDAY COULD BE MOSTLY DRY. UNSETTLED WEATHER
WILL CONTINUE NEXT WEEK.
&&
.SHORT TERM...A QUIETER NIGHT IS IN STORE AFTER A WET AND SOMETIMES
WINDY WEDNESDAY. FOLLOWING THE SHARP TROUGH THAT MOVED NORTH ACROSS
WRN WA LATE THIS AFTN...UPPER HEIGHTS AND SURFACE PRESSURES HAVE
RISEN NICELY. AFTER A QUICK SPIKE THIS AFTERNOON...PRESSURE
GRADIENTS ARE SLACKING OFF AND TRENDING BACK OFFSHORE. THU SHOULD BE
A FAIRLY QUIET DAY. THE LOW-LEVEL AIR MASS WILL REMAIN MOIST...SO
SOME CLOUDS ARE EXPECTED WITH LIGHT RAIN SHOWERS POSSIBLE...BUT THE
DAY SHOULD BE MORE DRY THAN WET.
WATER VAPOR IMAGERY OVER THE ERN PAC SHOWS A DIGGING TROUGH OUT
AROUND 155-160W BETWEEN 30-40N. A DOWNSTREAM RIDGE IS ALREADY
STARTING TO AMPLIFY WEST OF CALIFORNIA AROUND 130-140W...AND THIS
RIDGE WILL FURTHER AMPLIFY INTO THE NORTHWEST ON THU NIGHT AND
FRIDAY. THE AMPLIFYING RIDGE WILL PUSH A WARM FRONT NORTH ACROSS THE
AREA. AN INCREASE IN WIND...PARTICULARLY IN SOUTHEAST-PRONE
LOCALES...AND A RESUMPTION OF STEADIER RAIN IS EXPECTED ON THU
EVENING AS THE WARM FRONT BRUSHES BY. ON FRIDAY...THE UPPER RIDGE
AXIS WILL SHIFT TOWARD THE NORTHERN ROCKIES WITH A COLD FRONT SLOWLY
SHIFTING INLAND ACROSS WRN WA ON FRI. THE FRONT SHOULD TURN UP
STATIONARY ON FRI NIGHT IN THE VICINITY OF MT. RAINIER OR MT. ADAMS
AND BUCKLE NORTH SLIGHTLY ON SATURDAY. THE SLOW OR STATIONARY
MOVEMENT OF THIS BOUNDARY COULD LEAD TO BANDS OF RAIN TRAINING OVER
THE SAME AREAS FOR OVER 24 HOURS. 00Z GFS AND NAM RUNS SHOW 3-4
INCHES OF RAIN IN THE 24 HRS ENDING AT 5 PM SATURDAY OVER THE
CASCADES FROM STAMPEDE PASS SOUTH. AT FIRST GLANCE...LOOKS LIKE THIS
COULD BE HYDROLOGICALLY SIGNIFICANT BUT WILL LET EITHER THE UPCOMING
MID SHIFT OR THE THU DAY SHIFT FIGURE OUT ANY SPECIFIC IMPACTS.
A FRONTAL WAVE SHOULD FINALLY MOVE UP THE FRONT ON SAT EVENING AND
PUSH THE COLD FRONT EAST OF THE CASCADES. HANER
.LONG TERM...FROM PREVIOUS DISCUSSION...MOST MODELS HAVE A DRY
LOOKING SUNDAY. DID NOT MAKE THE FORECAST COMPLETELY DRY AS THE EURO
AND GFS STILL HAVE A FEW DRIBBLES OF PCPN...BUT THE TREND IS THAT
WAY. THE DRYNESS PERSISTS MONDAY AND PARTLY INTO MONDAY NIGHT...BUT
THEN BOTH THE GFS AND EURO HAVE THE NEXT MAJOR SYSTEM ARRIVING
WEDNESDAY. WILL AWAIT FURTHER DEVELOPMENTS BEFORE INCREASING POPS
THEN. BURKE
&&
.AVIATION...A WEAK RIDGE OF HIGH PRES IS MOVING INTO THE AREA
TONIGHT BEHIND THE TROUGH THAT BROUGHT BLUSTERY WEATHER TO THE AREA
WED. AS LOW LEVEL PRES GRADIENTS BECOME SELY AND THE AIR MASS
STABILIZES SOMEWHAT...WINDS HAVE RAPIDLY DECREASED. WINDS ALOFT ARE
STILL SW 25-35 KT ABOVE 3000 FT AND SOME DRY AIR ALOFT HAS MIXED
DOWN...SO EXPECT ANY STRATUS OR FOG AND LOW STRATUS THAT FORMS
OVERNIGHT TO BE FLEETING AND OCCUR JUST ABOUT ANYWHERE AT
ANYTIME...ESPECIALLY DURING THE 11Z-15Z TIME FRAME. WITH THE LIGHT
SELY GRADIENT IN PLACE...WILL LIMIT THE FORECAST TO FAVORED
LOCATIONS LIKE KOLM...KCLM...AND KBLI WHERE GRADIENTS WILL BECOME
LIGHT NELY OVERNIGHT. A DRYING AIR MASS WITH SOME MID OCT INSOLATION
WILL RESULT IN ANY LOW CLOUDS OR FOG DISSIPATING BY 17Z AND LEAVING
SCT-BKN 050. SELY PRES GRADIENTS INCREASE AFTER 00Z AS A WARM FRONT
ASSOCIATED WITH A DEVELOPING LOW NOW NEAR 39N/142W MOVES TOWARD THE
AREA. EXPECT THICKENING MID AND HIGH CLOUDS WITH A CHANCE OF RAIN
THU NIGHT.
KSEA...WINDS AND THE SHOWER THREAT ARE DECREASING RAPIDLY. EXPECT
LIGHT SE WINDS AND VFR CONDITIONS TO DOMINATE...BUT COULD SEE THE
FORMATION OF A BKN020 LAYER AT TIMES MAINLY FROM 11Z TO 16Z. VFR
CONDITIONS ARE EXPECTED FRI WITH LIGHT SELY WIND. MOISTURE WILL
RAPIDLY INCREASE ABOVE 040 AFTER ABOUT 02Z FRI AND -RA WILL DEVELOP
AS A WARM FRONT APPROACHES FROM THE SW. ALBRECHT
&&
.MARINE...A WEAK RIDGE OF HIGH PRES IS MOVING OVER THE AREA TONIGHT
AND HAS ALLOWED WINDS TO RAPIDLY DECREASE BELOW SMALL CRAFT ADVISORY
CRITERIA. A HIGH 11-15 FT SWELL CONTINUES TO MOVE THRU THE COASTAL
WATERS TONIGHT...THIS WILL DECREASE TOWARD MORNING.
A DEVELOPING LOW NEAR 39N/142W WILL DEEPEN TO BELOW 990 MB AS IT
MOVES THROUGH THE OFFSHORE WATERS LATE THU NIGHT. THE PREFERRED
ECMWF IS STRONGER THAN THE GFS AND NAM SOLUTIONS WITH THIS LOW.
EXPECT SCA SELY WINDS TO DEVELOP ON THE COAST DURING THE DAY
THU...AND GALE FORCE SELY WINDS TO BRUSH THE OUTER COASTAL WATERS
THU NIGHT AS THE LOW PASSES BY TO THE WEST. WILL LIKELY ISSUE GALE
WARNINGS FOR THE COAST AND SMALL CRAFT ADVISORIES FOR THE REMAINING
WATERS FOR THU AFTERNOON AND THU NIGHT WITH THE LATE NIGHT PACKAGE.
CONDITIONS APPEAR TO SETTLE DOWN LATER FRI INTO FRI NIGHT AS ANOTHER
WEAK RIDGE OF HIGH PRES MOVES ACROSS THE WATERS.
A SPLIT FLOW PATTERN DEVELOPS OVER THE WEEKEND. LATEST NAM AND GFS
SOLUTIONS BRING A DECAYING LOW INTO OREGON OR SOUTHERN WA LATER SAT
OR SUN. MODELS HAVE BEEN QUITE INCONSISTENT OF LATE...SO CONFIDENCE
IN FORECAST DETAILS IS LOW. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR
CONDITIONS.
WWW.WEATHER.GOV/SEATTLE
FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 6:02 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 9 hr | |
| Oct 15, 2:41 AM PDT | Small Craft Advisory | SEW | 12 hr | |
| Oct 15, 2:14 PM PDT | Small Craft Advisory | SEW | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.